MAUDE Adverse Event Report: SYNTHES GMBH PERIOSTEAL ELEVATOR 3MM CURVED BLADE - ROUND EDGE

SYNTHES GMBH PERIOSTEAL ELEVATOR 3MM CURVED BLADE - ROUND EDGE
Catalog Number 399.481
Medical Device Problem Codes Break (1069); Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Event date is unknown.Initial reporter is j&j company representative.Investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the periost-elev round edg w/3 curved blade was found the device broken.The broken fragments were returned.No other issue observed.A dimensional inspection for the periost-elev round edg w/3 curved blade was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the periost-elev round edg w/3 curved blade would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: no issues.Dimensional inspection: n/a.Device history review: a manufacturing-related potential cause was not suspected, therefore, per franchise complaint product investigation procedure no manufacturing record evaluation is required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported a phenolic handle is cracked and thus can not be cleaned properly.This was discovered pre-operatively on an unknown date with no known patient involvement.This is report 1 of 1 for (b)(4).This report is for a periosteal elevator.

Brand Name
PERIOSTEAL ELEVATOR 3MM CURVED BLADE - ROUND EDGE
Common Device Name
ELEVATOR
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key14167956
Report Number8030965-2022-02603
Device Sequence Number20090088
Product Code HTE
UDI-Device Identifier07611819708198
UDI-Public(01)07611819708198
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number399.481
Device Lot NumberA7OA40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/20/2022
Initial Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown